MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3280
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was cancelled.The target lesion was located in the left anterior descending artery.A rotalink advancer with tubular drive shaft was selected for use.During the procedure, the device was damaged along with the burr and due to this event the procedure was cancelled.There were no complications reported and the patient was stable post procedure.
 
Event or Problem Description
It was reported that the procedure was cancelled.The target lesion was located in the left anterior descending artery.A rotalink advancer was selected for use.During the procedure, the device was damaged along with the burr and due to this event, the procedure was cancelled.There were no complications reported and the patient was stable post procedure.It was further reported that the advancer did not function.The procedure was completed by using another same device.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The body and handshake connection of the advancer were visually and microscopically examined.Per inspection of the device, there were no damages or defects being identified.Also, a functional test was conducted by using a test burr catheter during analysis as the burr catheter used in the procedure was not returned.When the test burr catheter was connected to the advancer, the advancer was connected to the rotablator console control system, and the foot pedal was pressed, the advancer was able to reach and maintain optimal revolutions per minute (rpm) with no resistance or issues.Product analysist could not confirm the reported event, as the device was able to reach and maintain optimal rpm with no resistance or issues using a test burr catheter, and clinical circumstances were unable to be replicated.
 
Event or Problem Description

Brand Name
ROTALINK ADVANCER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15552258
Report Number2124215-2022-39282
Device Sequence Number19579297
Product Code MCX
UDI-Device Identifier08714729317739
UDI-Public08714729317739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Model Number3280
Device Catalogue Number3280
Device Lot Number0028443723
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/12/2022
12/14/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date10/27/2022
01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight60 KG